Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Going off Effexor

Posted by Ali on November 25, 1999, at 0:05:27

In reply to Going off Effexor, posted by Nash McCutchen on November 23, 1999, at 20:58:00

> In 1991, I was diagnosed with depression.
> I was put on Prozac and stayed on it until 1997
> when I switched to Effexor. I now feel that I no
> longer need an anti-depressant. I am not in treatment
> but simply see a doctor every 6 mos. or so for
> follow-up.
> How can I go off Effexor without any side effects?
> I have tried to go cold-turkey, but could not stand
> the dizziness and feelings of eletrical shocks in my
> brain. Is the only answer to taper off dosages? I am
> currently on 150mg/day.
> Thanks for any help.
> Nash

I would definitely not attempt to "cold-turkey" of Effexor.In terms of witdrawal effects, it's one of the worse ones (alongwith Paxil).If you're on the XR form, you could go down by 37.5 mg every 3-4 days or even slower (maybe every week).Of course you'de need a supply of the 75 mg and the 37.5 mg to "mix and match".If you are on the regular release tablets, you could go down in even smaller increments, again every 3-4 days or every week or so.The key is to make the dose reductions small enough to allow your body to adjust and watch for relapsing depression.
Good luck.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ali thread:15708